MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) catheter was used to treat the left main (lm) and the left anterior descending artery (lad).A kissing balloon technique was utilized for the procedure.Access to the target vessel(s) was obtained via the right femoral artery (rfa).The ivl catheter was inserted into the patient with a 7f guide catheter.The ivl catheter successfully delivered 80 pulses with post dilation with a 3.5 balloon catheter to the lm and lad.A 3.5 × 12mm xience skypoint stent was implanted to the lm and a 2.25 x 15mm resolute onyx stent was implanted in the lad.A stent malposition was observed and a 5.0 balloon catheter was utilized to dilate the stent at the proximal site.A coronary perforation occurred at left main trifurcation (lmt) distal.During ivus imaging, it was observed that there was a hematoma at the proximal left circumflex artery (lcx).The hematoma caused a slow flow.The physician implanted a hemostasis stent (covered stent) to complete the procedure.The patient was discharged four days post procedure.There was no shockwave device problem reported with the adverse event.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical inc.For investigation therefore, no device inspection could be performed.Based on the reported information, there was no shockwave device malfunction.The cause of the reported perforation and hematoma experienced by the patient could not be determined as the device was not returned.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key18660965
Report Number3015053858-2024-00008
Device Sequence Number15507109
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)241231(10)A221207D
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA221207D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25 X 15MM RESOLUTE ONYX DES; 3.5 BALLOON CATHETER-UNKNOWN MANUFACTURER; 3.5 X 12MM XIENCE SKYPOINT DES; 7F GUIDE CATHETER; HEMOSTASIS STENT-UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age70 YR
Patient SexMale
Patient Weight8 KG
Patient EthnicityNon Hispanic
Patient RaceAsian